Alert archive / Arizona / Special Weather Statements in 2016
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Oct 8, 2016, 5:21 PM MST. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2016, 5:21 PM MST (00:21 UTC)
- Expired
- Oct 8, 2016, 6:00 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
The radar
The Tucson radar (KEMX), 75 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2775 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
622 WWUS85 KTWC 090021 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 521 PM MST SAT OCT 8 2016 AZZ504>506-090100- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE- 521 PM MST SAT OCT 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL COUNTY UNTIL 600 PM MST... AT 521 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MARANA...MOVING NORTH AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCALIZED BLOWING DUST IS ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... MARANA...TORTOLITA...PICTURE ROCKS AND DOVE MOUNTAIN. LAT...LON 3231 11108 3231 11125 3258 11128 3257 11097 TIME...MOT...LOC 0021Z 179DEG 9KT 3240 11118 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Oct 8, 2:30 PM MST, 2 hours 51 minutes earlier.
Area forecast discussion, Oct 8, 2:30 PM MST, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 230 PM MST SAT OCT 8 2016 .SYNOPSIS...Expect scattered showers and thunderstorms this afternoon and evening. Some strong thunderstorms producing gusty winds and perhaps resulting in blowing dust may occur. A chance of showers and thunderstorms continues Sunday mainly near the New Mexico border. Dry conditions with above normal daytime temperatures will then prevail Monday through next Friday. && .DISCUSSION...Overall there's a broad long period ridge across western states into the central plains. Our main weather maker today however is a significant weakness in the flow lifting up from the southwest and through southeast and east central Arizona today. Moisture is one factor to consider, and was a little light with 0.82 inches showing on the 12z KTWC sounding. However, we continue to have a relatively brisk low level easterly flow that has pushed dew points into the upper 40s and lower 50s (up 10 to 15 degrees over the past 24 hours). This will add to our available moisture and should have us around .9 this afternoon. We've had plenty of sunshine and are currently approaching our convective temperatures for valley locations (lower 90s for the greater Tucson area). This should help tap into a CAPE currently increasing into the 500-1000 j/kg range, and a modest shear around 20 to 25 kts will help storm structure. All told, we are still expecting scattered thunderstorms this afternoon with isolated severe storms possible. The mid level feature mentioned earlier will lift north of our area late this afternoon and early evening. This, along with sunset robbing our surface heating will mean a quick end for storms this evening, except for far eastern and east central areas closer to the New Mexico border. The mid level impulse will lift into the front range northeast of our area tomorrow, but some residual moisture will help fuel a few storms in eastern areas Sunday afternoon. A drying westerly flow with the ridge strengthening from the south will push our daytime highs back up to around 6-8 degrees above average most of next week. && .AVIATION...Valid through 09/23Z. ISOLD to SCT -TSRA/-SHRA expected from KTUS north and east through the evening hours tonight. MVFR conditions due to restricted vsbys/cigs, and wind gusts of 35-45 kts with the stronger storms. The bulk of -TSRA/-SHRA is expected to end by 09/06Z with clearing overnight. Surface wind outside of any thunderstorm gusts ELY/SELY at 5-15 kts with gusts to 20 kts thru 09/14z. Aft 09/14z, surface wind generally less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...There will be a chance of showers and thunderstorms through the evening hours tonight from Tucson eastward. A slight chance of showers and thunderstorms continues on Sunday, mainly near the New Mexico border. Dry conditions are then expected Monday through Friday of next week. 20-foot winds will be east to southeast at 10-15 mph with some gusts to around 20 mph through Sunday morning. Otherwise, 20-foot winds will be terrain driven less than 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Meyer/Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Oct 8, 3:33 PM MST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 333 PM MST SAT OCT 8 2016 AZZ504-514-082300- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN- 333 PM MST SAT OCT 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 400 PM MST... AT 332 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAR SOUTHEAST TUCSON...MOVING NORTH AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TUCSON...RITA RANCH...DAVIS-MONTHAN AIR FORCE BASE... TUCSON INTERNATIONAL AIRPORT...SAGUARO NATIONAL PARK EAST. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3209 11073 3207 11094 3226 11102 3227 11061 TIME...MOT...LOC 2232Z 173DEG 13KT 3216 11085 MEYER
Special weather statement, Oct 8, 3:56 PM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 356 PM MST SAT OCT 8 2016 AZZ507-513-082345- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON- 356 PM MST SAT OCT 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 445 PM MST... AT 355 PM MST...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR HUACHUCA CITY...OR 11 MILES NORTH OF SIERRA VISTA THAT WAS PRODUCING NICKEL SIZE HAIL. THIS STORM IS MOVING NORTH AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL OCCUR WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SIERRA VISTA...BENSON...HUACHUCA CITY... KARTCHNER CAVERNS STATE PARK AND WHETSTONE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3160 11028 3164 11044 3192 11043 3183 11013 TIME...MOT...LOC 2255Z 199DEG 6KT 3171 11036 MOLLERE
Special weather statement, Oct 8, 4:44 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 444 PM MST SAT OCT 8 2016 AZZ507-090015- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON- 444 PM MST SAT OCT 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 515 PM MST... AT 443 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NORTH OF TOMBSTONE, NEAR THE INTERSECTION OF HIGHWAY 80 AND 82... MOVING NORTHWEST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TOMBSTONE. LAT...LON 3166 11011 3177 11022 3183 11004 3171 11000 TIME...MOT...LOC 2343Z 149DEG 7KT 3175 11009
Special weather statement, Oct 8, 5:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 521 PM MST SAT OCT 8 2016 AZZ504>506-090100- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE- 521 PM MST SAT OCT 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL COUNTY UNTIL 600 PM MST... AT 521 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MARANA...MOVING NORTH AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCALIZED BLOWING DUST IS ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... MARANA...TORTOLITA...PICTURE ROCKS AND DOVE MOUNTAIN. LAT...LON 3231 11108 3231 11125 3258 11128 3257 11097 TIME...MOT...LOC 0021Z 179DEG 9KT 3240 11118
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:27 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
| Oct 8, 7:29 PM MST | Special Weather Statement | TWC | Graham | 46 min |
| Oct 8, 8:13 PM MST | Special Weather Statement | TWC | Graham | 47 min |
| Oct 8, 10:46 PM MST | Severe Thunderstorm Warning | TWC | Graham | 44 min |
| Oct 8, 10:57 PM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
| Oct 8, 11:14 PM MST | Flash Flood Warning | TWC | Graham | 2 hr |
| Oct 8, 11:24 PM MST | Severe Thunderstorm Warning | TWC | Graham | 36 min |
| Oct 9, 12:39 AM MST | Special Weather Statement | TWC | Graham | 51 min |
| Oct 9, 1:13 AM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Oct 9, 2:58 PM MST | Special Weather Statement | TWC | Graham | 32 min |
| Oct 9, 3:42 PM MST | Special Weather Statement | TWC | Cochise | 33 min |
Nearby
Special Weather Statements in Arizona, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.